prednisone taper

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dinkydee
Regular Member


Date Joined May 2009
Total Posts : 201
   Posted 8/2/2009 7:17 PM (GMT -7)   
I am currently tapering off of steroids.  Tapering from 60mg.  Now just started 20mg.  I have been very energetic and have lost wt but face is swollen some.  (I needed to lose wt).  I've lost 15 lbs in 1 month.  I have been feeling a little more shaky today.  Like I'm on alot of caffeine.  Is this what happens when you start tapering?  Also will I gain wt when I get off of them or go to a lower doseage?
Thanks!
Diagnosed with CD 3 years ago.  Refused to take meds until recently started Colazal. 
 Currently on Prednisone 40mg.
 
I live by faith and not by sight....


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/3/2009 7:15 AM (GMT -7)   
Are you saying you went from 60 mg to 20mg? Or do you mean you started at 60 mg and now are down to 20mg? Makes a big difference as going from 60 down to 20 is very dangerous. I never wean more than 5 mg a week. Also, as you go down the first few days after a taper I tend to feel a little rougher, more joint pain, until I adjust to the taper. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed for my anxiety.  Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

dinkydee
Regular Member


Date Joined May 2009
Total Posts : 201
   Posted 8/3/2009 3:35 PM (GMT -7)   
Thanks Nanners. I started at 60mg IV in the hospital, d/c'd on 40mg, and have started tapering down in increments every 10 days. Now on 20mg until my doctors appt. Aug. 20th. I will see from there. Hopefully I will continue to go off of them. Just notice the shaky feeling is worse. I have researched on line and on here, it is making me a little nervous. Going through some stressful times right now so I def. don't want to have mood swings or depression. But I will deal with it. Thanks!
Diagnosed with CD 3 years ago.  Refused to take meds until recently started Colazal. 
 Currently on Prednisone 40mg.
 
I live by faith and not by sight....


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 8/6/2009 6:27 PM (GMT -7)   
I started losing weight as the dose got lower, but I did get shaky like you say. And very, very moody.
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking: Prednisone 10 mg, pentasa 2 pills 4x a day, bentyl as needed, omeprazole in the morning, prenatal multivitamin, humira every other week, and Align probiotics prescribed by my GI.
Diet almost completely without refined sugars, wheat, flour, gluten, high lactose dairy, and/or junk food in general.
bonniegriffith.blogspot.com/
Learning how to live again.
"He who has a why to live for can bear with almost any how."

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:25 PM (GMT -7)
There are a total of 2,731,791 posts in 300,964 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
309 Guest(s), 14 Registered Member(s) are currently online.  Details
cupcakespinkgal, Alcie, Purple Tulip, 81GyGuy, Gemlin, Skyy, poohcheez, JayBee1, Worksop, Steve n Dallas, gilly2, Naomi, Lisa-Dionne, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer